MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550330
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter city: (b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation catheter was used in the left principal bronchus during a balloon dilatation via fiberoptic bronchoscopy procedure performed on (b)(6) 2021.During the procedure, it was noted that the balloon catheter burst while being filled with liquid half way in the left trachea.The procedure was completed with another cre pulmonary dilatation catheter.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter city: (b)(6).Block h6: problem code a0402 captures the reportable event of balloon burst.Block h10: investigation result: a visual examination of the returned complaint device revealed the balloon was torn longitudinally.No damage was found on the catheter of the device.Microscopic inspection confirmed the balloon was torn longitudinally.The reported event of balloon burse was confirmed as the longitudinal tear could have been interpreted by the customer as a burst.It is possible that interaction with the scope or other sharp devices and the use of contrast as inflation medium during procedure could create friction on the balloon, causing leading to the reported issue investigation finding of balloon torn longitudinally during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11874489
Report Number3005099803-2021-02408
Device Sequence Number13705383
Product Code KTI
UDI-Device Identifier08714729456216
UDI-Public08714729456216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberM00550330
Device Catalogue Number5033
Device Lot Number0025844709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight49